Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 25, 1:30 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 25, 1:30 PM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
230 PM CDT Sun Aug 25 2019
.NEAR TERM...(Tonight)
Issued at 230 PM CDT Sun Aug 25 2019
Latest water vapor imagery depicts a complex pattern across the
CONUS, with a trough over New England, a trough over the Plains and a
weak ridge building between those. Meanwhile, another area of low
pressure was developing off of the TX/LA coast as widespread
convection continues in that region. At the surface, winds were
generally from the southeast across the TN Valley, with a weak
convergence boundary located generally south of the Interstate 22
corridor in northern Mississippi and central Alabama. Area radars
show several areas of showers and thunderstorms across the southeast
and Mississippi Valleys, with most of this activity west of the local
area. Extensive cloud cover was making for quite a mild late summer
day, as temps at the 2 pm hour were still in the mid to upper 70s.
Showers, with embedded thunderstorms, will increase in coverage
during the early evening hours as the upper trough swings eastward
and the low off the central Gulf Coast begins to lift northeastward.
Near term guidance doesn't have the greatest handle on the current
activity, so the forecast for tonight is a bit of a low confidence
forecast. However, with a steady stream of moisture keeping PW values
above 2 inches and with the enhanced forcing associated with the
approaching trough, maintained a fairly high PoP in for the overnight
period. Not expecting much in the way of strong to severe
thunderstorms, as profiles remain fairly saturated. However, heavy
rainfall could lead to a localized flood threat. Temperatures tonight
will be fairly mild and not too far off from our highs as cloud
cover and southerly flow persists. So lows will fall into the lower
70s by daybreak on Monday.
.SHORT TERM...(Monday through Tuesday night)
Issued at 230 PM CDT Sun Aug 25 2019
A wet start to the work week is expected across the TN Valley as a
trough off the Gulf coast phases with a trough moving eastward from
the Plains. The axis of the trough will move into the TN Valley by
the afternoon and combine with an abundance of moisture to keep
widespread showers continuing for much of the day. There may be
scattered embedded thunderstorms, but the lack of instability and
relatively weak surface based forcing will keep the overall coverage
of storms low. We will continue to see a minor flash flooding threat,
however this will be contingent on how much rain falls tonight. Much
like today, immense cloud cover and the higher coverage of rain will
keep high temperatures struggling to rise out of the upper 70s.
The axis of the trough will swing through the area on Monday night,
with precip diminishing from west to east. A weak cold front will
move into the region on Tuesday, however as the trough outpaces the
front, the front will lose its momentum and generally stall to our
north. Winds will remain from the south during the day, with showers
and thunderstorms redeveloping to our north and then moving through
the TN Valley during the day. Numerous showers/storms will decrease
in coverage on Tuesday night as the forcing weakens across the area.
Mild temperatures will round out the short term period, with
overnight lows in the upper 60s/lower 70s and highs on Tuesday in the
lower to mid 80s.
.LONG TERM...(Wednesday through Saturday)
Issued at 230 PM CDT Sun Aug 25 2019
A broad trough over the Northern Plains will amplify on Wednesday and
push the cold front south of the TN Valley. Dry air will filter in
prior to the front's arrival, however isolated showers will be
possible during the day. Dry conditions will return by Wednesday
night and linger into the first part of the upcoming weekend as
surface flow remains from the north and mid level flow becomes more
northwesterly. As the drier air filters into the region, dewpoints
will drop into the upper 50s to lower 60s by Thursday. While we won't
see much of a temperature change during the day, overnight lows will
feel much cooler. Radiational cooling will allow temps to plummet
into the upper 50s to lower 60s during the overnight period from
Wednesday night through Friday night. With ample sunshine during the
day, highs will warm into the mid to upper 80s each afternoon.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1210 PM CDT Sun Aug 25 2019
After a few early morning thunderstorms near the KMSL terminal, a
brief break in shower activity is occurring around noon. MVFR cigs
are expected to prevail through much of the afternoon, although
periods of IFR cigs are possible especially with increasing shower
and thunderstorm chances through the afternoon and evening hours.
Winds will generally be from the southeast, sustained near 10kts and gusts
up to 15-16kts will be possible through this afternoon. Have
included TEMPO group at both terminals during the afternoon hours to
highlight highest confidence in shower activity and lower stratus
deck. Rain and isolated thunder chances will continue to increase
overnight, where IFR cigs are expected and brief reductions in vsbys
are possible during heavier showers. This activity is expected to
continue through Monday afternoon.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...73
SHORT TERM...73
LONG TERM...73
AVIATION...25
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Aug 25, 1:27 PM CST, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
227 PM CDT Sun Aug 25 2019
ALZ001>010-016-TNZ076-096-097-261100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
227 PM CDT Sun Aug 25 2019
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Tonight...
Scattered thunderstorms will be possible within widespread shower
activity across the region tonight. Occasional cloud to ground
lightning will be the main hazard with any storms that develop.
Locally heavy rainfall may also lead to minor flooding and ponding of
water in low lying areas.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
The risk for a few thunderstorms will continue on Monday and Monday
evening, with this activity embedded within a broader area of
showers associated with a passing upper level disturbance.
A second round of stronger and more widespread thunderstorm activity
is expected to occur ahead of a cold front Tuesday afternoon into
Tuesday night. Thunderstorms could linger into Wednesday, depending
on the eventual speed of the cold front. Strong wind gusts will be
the main threat with these thunderstorms.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
Flash Flood, Lauderdale
- When
- August 25, 3:10 PM CST to 9:00 PM CST
- Where
- Lauderdale County, 0.57 mi E of Florence to 0.34 mi NE of Florence
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.800, -87.660
A few streets are flooded and/or closed near Downtown Florence due to excessive rainfall from flash flooding, including Commerce Street.
Flash Flood, Lauderdale
- When
- August 25, 3:16 PM CST to 9:00 PM CST
- Where
- Lauderdale County, 0.57 mi E of North Florence to 0.95 mi NE of North Florence
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.830, -87.670
Helton Drive closed due to flash flooding just south of the Cox Creek Parkway.
Flash Flood, Lauderdale
- When
- August 25, 3:17 PM CST to 9:00 PM CST
- Where
- Lauderdale County, 1.33 mi ESE of North Florence to 1.43 mi ESE of North Florence
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.820, -87.660
Darby Drive impassable due to flash flooding just north of Florence Blvd.
Flash Flood, Colbert
- When
- August 25, 4:15 PM CST to 10:00 PM CST
- Where
- Colbert County, 0.89 mi NE of Muscle Shoals to 1.15 mi N of Muscle Shoals
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 34.760, -87.660
Water reported flowing over 2nd Street in Downtown Muscle Shoals into a couple of buildings.
Flash Flood, Colbert
- When
- August 25, 4:20 PM CST to 10:00 PM CST
- Where
- Colbert County, 0.57 mi W of Emco to 0.32 mi N of Emco
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.780, -87.610
Water flowing over River Road in East Muscle Shoals and into a Church.
Flash Flood, Colbert
- When
- August 25, 5:00 PM CST to 11:00 PM CST
- Where
- Colbert County, 1.14 mi E of Barton to 1.26 mi NE of Barton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.730, -87.860
An accident was caused by ponding of water on Hwy 72 near the Colbert Steam Plant.
Flash Flood, Lauderdale
- When
- August 25, 5:35 PM CST to 11:00 PM CST
- Where
- Lauderdale County, 0.89 mi SE of Petersville to 0.68 mi NE of North Florence
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.840, -87.670
Significant street flooding along Old Chisolm Road.
Flash Flood, Colbert
- When
- August 25, 5:37 PM CST to 11:00 PM CST
- Where
- Colbert County, 1.79 mi NW of Barton to 0.89 mi W of Barton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.750, -87.900
Approximately a foot of water over the roadway extending around 2 miles.
Flash Flood, Colbert
- When
- August 25, 5:42 PM CST to 11:00 PM CST
- Where
- Colbert County, 1.84 mi WNW of Barton to 1.87 mi WNW of Barton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.740, -87.910
Hwy 72 and Shop Loop flooded due to ditches overflowing onto the roadway.
Flash Flood, Colbert
- When
- August 25, 7:52 PM CST to August 26, 3:00 AM CST
- Where
- Colbert County, 2.68 mi NE of Cherokee to 3.29 mi NE of Cherokee
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.780, -87.940
A water rescue of 2 people in a vehicle at the intersection of Mulberry Lake and Moody Lane. 2 feet of water reported over the roadway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 25 to 29, 20197 deaths · 24 events
- Hail in North Dakota, August 25, 2019$607,000 · 2.75 in hail · 12 events
- Hail and Damaging Winds in Wyoming, August 25, 2019$2,000 · 1.25 in hail · 13 events
- Flash Flood and Hail in Nebraska, August 25 to 26, 20192.75 in hail · 12 events
- Hail and Damaging Winds in South Dakota, August 25, 20191.75 in hail · 7 events
- Hail and Damaging Winds in South Dakota, August 25, 20191 in hail · 4 events
- Hail and Damaging Wind in Nebraska, August 25, 20191 in hail · 3 events
- Flash Flood and Damaging Wind in Missouri, August 25, 201965 kt wind · 2 events
- Wildfire in Texas, August 25 to 27, 20192 events
- Flash Flooding in Tennessee, August 25, 2019$3,000 · 2 events
- Hail and Damaging Wind in Wyoming, August 25, 20191 in hail · 2 events
- Hail and Damaging Wind in South Dakota, August 25, 20191 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851664, 851665, 851667, 851668, 851669, 851670, 851671, 851672, 851673, 851674.